Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch to Prezista for cholesterol?
May 10, 2009

Hello Dr. Henry- Sorry for the long question.

I have been on ARV treatment for 5 years. Baseline cd4 <50 VL in the millions. My virus has proven especially tough to control. I failed Sustiva due to psychological effects, switched to Reyataz, Truvada, Ziagen and passed 4 years with a VL in the 150-350 range. Switched to Truvada, Isentress and Kaletra a year ago. I've come closest to undetectable (70-100 copies)on this regimen. Now my cholesterol is steadily climbing and is currently at 225 LDL and 39 HDL (did I mix those up?)I find it expensive and difficult to eat as healthy as I should and the Kaletra is not helping the cause.

My Doc mentioned the possibility of switching from Kaletra to Prezista to knock my VL down further, and now I have this other incentive. She also said I might be able to lose the Truvada - which would be great. Do you agree?

My only concern is that I've already blown through so many meds and have never been genotyped. Switching would be fixing something that is not necessarily broken. Do you think it's a good idea? THANKS! - in LA

Response from Dr. Henry

Best switch option to control virus depends on resistance profile/history as well. Etravirine, raltegravir, or miraviroc are also fairly lipid friendly options to consider as well (have your had a CCR5 trofile test and a genotype or phenotype done recently). I recommend finding a regimen that suppresses your viral load to below the detection limit-darunavir may well be a key component of that and has a decent lipid profile as well. KH



Previous
Why are my CD4 not rising and l am not undectable ???
Next
Side Effects of Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement